Article

3 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Service d'aide à la décision clinique
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    4 3 0 0


Annales de Dermatologie et de Vénéréologie
Volume 137, n° 4
pages 297-300 (avril 2010)
Doi : 10.1016/j.annder.2010.02.017
Received : 4 May 2009 ;  accepted : 8 January 2010
Érythème cutané provoqué par une neurostimulation cordonale postérieure : deux observations
Two cases of cutaneous erythema following spinal cord stimulation
 

M. Delaplace a, F. Maître b, T. Dufour c, I. Landrieux d, P. Gauthier d, P. Jebira e, E. Estève a,
a Service de dermatologie, CHR d’Orléans, hôpital Porte-Madeleine, 1, rue Porte-Madeleine, 45032 Orléans cedex 1, France 
b Service d’anatomie pathologique, CHR d’Orléans, hôpital de La Source, 45032 Orléans, France 
c Service de neurochirurgie, CHR d’Orléans, hôpital de La Source, 45032 Orléans, France 
d Centre d’activités « Douleur et soins palliatifs », CHR d’Orléans, hôpital Porte-Madeleine, 45032 Orléans, France 
e Service de neurochirurgie, clinique de l’Archette, 45160 Olivet, France 

Auteur correspondant.
Résumé
Introduction

Les réactions cutanées dues à des dispositifs électriques implantés ont largement été décrites avec les pacemakers, les défibrillateurs implantables et les pompes à morphine. En revanche, les observations de réactions cutanées lors de l’utilisation d’appareils de neurostimulation médullaire sont extrêmement rares. Nous rapportons deux cas originaux d’éruption cutanée en regard d’une neurostimulation cordonale postérieure : un cas documenté de réaction à corps étranger sur les silicones des électrodes ou du connecteur d’un neurostimulateur et un cas d’eczéma de contact aux silicones du dispositif.

Observations

Cas no 1 : une neurostimulation cordonale postérieure était implantée chez une femme de 43 ans. Quatre mois plus tard, des brûlures cutanées et un érythème inflammatoire réticulé apparaissaient dans la région dorsolombaire ; il existait aussi une diminution de l’efficacité de la neurostimulation. L’exérèse du neurostimulateur entraînait rapidement la disparition de la symptomatologie cutanée. L’examen histologique de la biopsie chirurgicale de l’éruption montrait des granulomes macrophagiques et gigantocellulaires développés au contact de corps étrangers. Secondairement, la même symptomatologie réapparaissait sur la cicatrice chirurgicale et l’examen anatomopathologique montrait une réaction inflammatoire à type de granulome macrophagique résorptif centré par un connecteur en silicone. L’éruption cutanée régressait rapidement après l’excision chirurgicale de ce dernier. Cas no 2 : peu de temps après l’implantation d’un neurostimulateur médullaire, un homme de 60 ans présentait un érythème prurigineux infiltré discrètement réticulé en regard du boîtier, ainsi que des papules en périphérie de l’érythème. L’examen anatomopathologique de deux biopsies cutanées était en faveur d’un eczéma de contact. Les patch tests faits avec les composants du neurostimulateur se positivaient à 72 heures pour deux types de silicone. Une dermocorticothérapie forte permettait le contrôle de l’éruption.

Discussion

Les réactions cutanées à l’utilisation d’appareils de neurostimulation médullaire sont très rarement rapportées dans la littérature médicale. Les deux cas présentés ici, concernant deux réactions cutanées différentes avec deux mécanismes physiopathologiques différents, impliquent à chaque fois des silicones. Notre première observation est originale car il s’agit à notre connaissance du seul cas documenté de réaction à corps étranger autour des silicones contenues dans le dispositif d’un neurostimulateur. La seconde observation fait état d’un eczéma de contact aux silicones (présentes au niveau de l’opercule des vis du connecteur sur le boîtier, sur le connecteur et sur les gaines des électrodes).

The full text of this article is available in PDF format.
Summary
Introduction

Cutaneous complications following implantation of an electric system have been reported mainly after the implantation of pacemakers, cardiac defibrillators and morphine pumps. However, cutaneous complications following implantation of spinal cord stimulators are rarely described in the literature. Here we report two cases of cutaneous eruption at the spinal cord stimulation site, one involving foreign-body reaction to silicone in the neurostimulator electrodes or connector block and the other comprising contact dermatitis to silicone.

Case reports

Case 1: A 43-year-old woman had been implanted with a spinal cord stimulator. Four months after implantation, burning sensation and cutaneous inflammatory erythema were observed in the dorsolumbar region, with reduced efficiency of stimulation. Removal of the neurostimulator led to resolution of the cutaneous symptoms. Histopathological examination of the biopsy sample showed foreign-body granuloma formation. The same symptoms subsequently recurred on the surgical scar and histopathology showed granuloma formation in response to particles of silicone present in the connector. The cutaneous eruption subsided rapidly after excision. Case 2: In a 60-year-old man implanted with a spinal cord stimulator, pruriginous reticular erythema was rapidly observed on the skin just above the neurostimulator, with papules around the erythema. Histopathology of two cutaneous biopsies showed evidence of contact dermatitis. Skin-patch tests performed with components of the neurostimulator leads proved positive to two types of silicone after 72hours. The eruption was successfully controlled using topical corticosteroid therapy.

Discussion

Reports of cutaneous eruptions after spinal cord stimulation are extremely rare. Here we report two different cutaneous reactions with two different pathophysiological mechanisms, both involving silicone. The first case is original because it is the first documented case of a foreign-body reaction involving granuloma formation in response to particles of silicone present in the components of a neurostimulator. The second case concerns contact dermatitis to silicone (present in the connector block and electrode sheaths).

The full text of this article is available in PDF format.

Mots clés : Neurostimulation médullaire, Dispositif implantable, Silicone, Réaction cutanée, Allergie

Keywords : Spinal cord neurostimulation, Implantable device, Silicone, Skin reaction, Allergy




© 2010  Elsevier Masson SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline